- 10 years ago
- Wedding: July 2010
Accutane scares me
Accutane scares me
my husband took it for his crohns. it has some bad side effects.
I understand how it could scare you. It isn’t for everyone. I didn’t think I wanted to take it, but I educated myself and determined that I was ok with the risks. I had no side effects except for dry skin, chapped lips and some minor joint pain if I didn’t drink enough water.
I was on it when I was Maid/Matron of Honor in a wedding. My dress, which wasn’t a very form fitting style, barely fit and my face was so bloated that people have commented I look weird. Not to mention it gives me a wicked headache. But it’s true, I didn’t have any acne that day!
Oh gosh, please no! Major immunosuppressant that really shouldn’t be used for things other than severe allergic reactions.
If you do decided to go this route, you need to be on Probiotics to thwart a yeast infection which could easily pop up with prednisone use. A yeast infection on your wedding day would SUCK!
All of these things sound terrible!
I thought yeast infections came when you took antibiotics, not steroids?
I’ve used it for allergies, and for me it works wonders. At a low dosage, I’ve never had increased appetite, and my skin looks amazing.
I had no idea that it was used to treat acne. I’m on it right now due to plantar faciitis in my left foot (a pulled tendon in the bottom of my foot). I’m really active and training for a full marathon and my doctor said this was the only way for me to continue my training.
I was on predinose for about 3 months when I was 16 to help with my colitis. I had terrible side effects such as weight gain, mood swings, and it actually caused me to break out. Granted I was on a very high dose & I’m sure being so young exacerbated the side effects, but I would be wary about starting it right before your wedding. Good luck!
My dad has taken it (for severe Crohn’s) and my dog has been on it. My dad swells up and gets really pink blotchy when he is on it and really moody. Our dog was constantly thirsty and hungry.
Have you thought about changing your diet? I know that my skin is perfect now that I eat no refined sugars, flours or chemicals (and I have lost significant weight). We eat completely organic, no processed foods and mostly vegetarian. It has improved my FI’s skin too! Just a thought :o)
Prednisone is a form of a steriod and you highly run the risk of swelling up with water retention and weight gain. As a nurse, I see this happen frequently in many of my patients that take it but yet everyone is different. Myself, I would not take it days before my wedding.
I used it before and it was awful! Water weight out the wazoo! You can tell normally if someone is on it, because they look “puffy”.
Yeah, definitely look for another option. I took it for recurrent bronchitis and felt high as a kite. It freaked me out! Not to mention that it gave me terrible heartburn that I still have trouble with 6 months later.
Yes, I agree with MissGreen- I have also had many patients swell up after taking prednisone, especially when just starting out. Probably wouldn’t be good right before the wedding!
The topic ‘anyone taken prednisone?’ is closed to new replies.